MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 328468
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd insulin syringes with bd ultra-fine¿ needle the cannula broke.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported that that needle separated from the hub from one syringe and an additional syringe was missing the thumb press,unble to read the lot number.
 
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes d10: returned to manufacturer on: 09jun2023 h6: investigation summary unable to perform complaint lot history check for needle separates from hub due to unknown lot number.The occurrence is unknown since the lot number is unknown.Investigation summary: the customer returned (2) 0.5 ml 31ga 8mm syringes, reporting needle separates from hub.The syringes were visually inspected and observed broken barrel tip on (1) syringe, missing thumb press and damaged plunger cap on the (2) syringe.Based on the samples returned, embecta was able to confirm the customer-indicated failure of needle separates from hub.Manufacturing (holdrege) will be notified of the observed issue.Due to the batch being unknown, no dhr review can be completed.Confirmed: based on the samples received, embecta was able to duplicate or confirm the customer-indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for the identification of emerging trends.Issue: needle separates from hub, thumb press missing analysis of sample: a visual inspection of the picture shows a damaged syringe with the needle assembly broken from the barrel of the syringe.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16907093
Report Number1920898-2023-00288
Device Sequence Number5497249
Product Code FMF
UDI-Device Identifier00382908468039
UDI-Public(01)00382908468039
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number328468
Device Catalogue Number328468
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown